Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 413, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 11, 2023, 2:12 PM CDT for 4 counties in Alabama. It was in force for 78 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2023, 2:12 PM CDT (19:12 UTC)
- Expired
- Aug 11, 2023, 3:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 7 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:24 PM CDT | TSTM WND DMG | 4 W Martin Lake At Kowa, AL | Tree down at Mariner Road and Real Island Road. |
| Aug 11, 2:25 PM CDT | TSTM WND GST 54 | Martin Dam, AL | 54mph max gust at Baron Lake Martin mesonet site. |
| Aug 11, 2:33 PM CDT | TSTM WND DMG | 2 Sw Liberty City, AL | Trees were blown down on Highway 14 between Elmers restaurant and CR 77. |
| Aug 11, 2:43 PM CDT | TSTM WND DMG | 2 Se Yates Dam, AL | Powerline down on Macedonia Road. |
| Aug 11, 2:53 PM CDT | TSTM WND DMG | 4 Sw Martin Dam, AL | Corrects previous tstm wnd dmg report from 4 SW Martin Dam. Multiple trees down along Highway 229 between Atkins Road and Martin Dam Road. |
| Aug 11, 2:53 PM CDT | TSTM WND DMG | 4 Sw Martin Dam, AL | Tree down at Highway 229 and Atkins Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted.
122
WUUS54 KBMX 111912
SVRBMX
ALC051-081-087-123-112030-
/O.NEW.KBMX.SV.W.0413.230811T1912Z-230811T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
212 PM CDT Fri Aug 11 2023
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Elmore County in east central Alabama...
Lee County in east central Alabama...
Northern Macon County in southeastern Alabama...
Southeastern Tallapoosa County in east central Alabama...
* Until 330 PM CDT.
* At 212 PM CDT, severe thunderstorms were located along a line
extending from near Speed to Ridge Grove, moving southeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Auburn, Opelika, Tuskegee, Wetumpka, Tallassee, Notasulga,
Milstead, Eclectic, Franklin, Waverly, Martin Dam, Santuck, Reeves
Airport, Lake Tuskegee, Auburn University, Emerald Mountain,
Tuskegee National Forest, Beauregard, Ten Cedar Estates and
Southern Lake Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3247 8517 3247 8533 3246 8534 3242 8568
3241 8602 3242 8603 3241 8606 3242 8612
3243 8613 3243 8615 3275 8630 3273 8535
TIME...MOT...LOC 1912Z 317DEG 27KT 3279 8628 3289 8555
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite3 follow-up statements
696
WWUS54 KBMX 111939
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
239 PM CDT Fri Aug 11 2023
ALC051-081-087-123-112030-
/O.CON.KBMX.SV.W.0413.000000T0000Z-230811T2030Z/
Elmore AL-Lee AL-Macon AL-Tallapoosa AL-
239 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR ELMORE...LEE...NORTHERN MACON AND SOUTHEASTERN TALLAPOOSA
COUNTIES...
At 238 PM CDT, severe thunderstorms were located along a line
extending from Santuck to near Tallapoosa City to near Oak Bowery,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts. This storm has a history of blowing down
trees.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Opelika, Tuskegee, Wetumpka, Tallassee, Notasulga, Milstead,
Eclectic, Franklin, Waverly, Martin Dam, Santuck, Reeves Airport,
Lake Tuskegee, Auburn University, Emerald Mountain, Tuskegee National
Forest, Beauregard, Ten Cedar Estates and Southern Lake Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3247 8517 3247 8533 3246 8534 3242 8568
3241 8602 3242 8603 3241 8606 3242 8612
3243 8613 3243 8615 3275 8630 3273 8535
TIME...MOT...LOC 1938Z 320DEG 29KT 3264 8612 3260 8583 3274 8539
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite106
WWUS54 KBMX 111946
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
246 PM CDT Fri Aug 11 2023
ALC051-081-087-123-112030-
/O.CON.KBMX.SV.W.0413.000000T0000Z-230811T2030Z/
Elmore AL-Lee AL-Macon AL-Tallapoosa AL-
246 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN ELMORE...LEE...NORTHERN MACON AND SOUTHEASTERN TALLAPOOSA
COUNTIES...
At 245 PM CDT, severe thunderstorms were located along a line
extending from near Eclectic to near Liberty City to near Opelika,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts. This storm has a history of blowing down
trees.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Opelika, Tuskegee, Tallassee, Notasulga, Milstead, Eclectic,
Franklin, Waverly, Martin Dam, Santuck, Reeves Airport, Lake
Tuskegee, Auburn University, Tuskegee National Forest, Beauregard,
Southern Lake Martin, Dexter, Liberty City and Tallapoosa City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3241 8606 3275 8623 3273 8535 3247 8517
3247 8533 3246 8534 3242 8568 3241 8602
3242 8603
TIME...MOT...LOC 1945Z 316DEG 27KT 3268 8608 3257 8579 3271 8535
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
89^GSatterwhite981
WWUS54 KBMX 112021
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
321 PM CDT Fri Aug 11 2023
ALC081-112030-
/O.CAN.KBMX.SV.W.0413.000000T0000Z-230811T2030Z/
Lee AL-
321 PM CDT Fri Aug 11 2023
...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central, southeastern and east central Alabama.
LAT...LON 3274 8580 3242 8581 3241 8602 3242 8603
3241 8606 3275 8623
TIME...MOT...LOC 2020Z 299DEG 12KT 3260 8605
$$
ALC051-087-123-112030-
/O.CON.KBMX.SV.W.0413.000000T0000Z-230811T2030Z/
Elmore AL-Macon AL-Tallapoosa AL-
321 PM CDT Fri Aug 11 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EASTERN ELMORE...WEST CENTRAL MACON AND SOUTH CENTRAL TALLAPOOSA
COUNTIES...
At 320 PM CDT, a severe thunderstorm was located over Eclectic, or 9
miles northeast of Wetumpka, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tallassee, Milstead, Eclectic, Franklin, Martin Dam, Santuck, Reeves
Airport, Tallapoosa City, Southern Lake Martin, Kowaliga Bridge,
Dexter, Western Lake Martin, Claud, Yates Dam, Central, Ware,
Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3274 8580 3242 8581 3241 8602 3242 8603
3241 8606 3275 8623
TIME...MOT...LOC 2020Z 299DEG 12KT 3260 8605
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:35 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 11, 12:35 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1235 PM CDT Fri Aug 11 2023 ...New SHORT TERM, AVIATION... .SHORT TERM... (This afternoon through Saturday) Issued at 1233 PM CDT FRI AUG 11 2023 Central Alabama is in the wake of yet another upper level shortwave and associated MCS that developed across northeast Mississippi just after midnight last night. This MCS was fairly well forecast by the high-res guidance despite developing a little later than expected. Nonetheless, strong to isolated severe wind gusts were observed this morning as the MCS tracked east- southeastward over the forecast area. Even after storms passed through our office here at the Shelby County Airport, the 12z KBMX sounding observed very unstable nocturnal conditions with over 3000 J/kg MUCAPE and 1200 J/kg DCAPE. The old stalled boundary is currently draped from west to east along a line from Vernon to Birmingham to Heflin. Very slowly but surely, that boundary will start to move northward through the evening as the surface ridge in the central Gulf of Mexico strengthens. For the near-term, we'll continue to see storms firing with the stalled boundary still in the area and westerly bulk shear around 25 to 30 knots. Upper level perturbations will continue to provide enough lift aloft for additional storms through the afternoon, with water-loaded downdrafts likely within stronger storms. Looking out the window at the current radar, storms will continue across eastern counties while we're also expecting additional storms to fire more to the west closer to the I-65 corridor. Any additional shortwave activity coupled with leftover outflow boundaries from previous storms to our west will help trigger additional convection through this evening. Other than the isolated severe storm chances, very dangerous heat will return as a major story through Saturday. We'll stay in a warm-sector environment with the surface ridge off to our south. Dewpoints will struggle to mix out due to the the depth of the moist environment, remaining in the mid to upper 70s. Heat index values today will easily rise to 105 or above across the western and southern counties and may rise close to 105 as far north as Birmingham this afternoon. The Heat Advisory may need to be expanded northward if we don't see dewpoints mix down a degree or two from what we're observing currently. Upper level heights are expected to increase during the day on Saturday as the ridge builds in from the west. We'll see very dangerous conditions, perhaps the worst we've seen so far this summer. We'll need an Excessive Heat Warning over a majority of Central Alabama, as heat index will rise to 110 degrees or higher. At least scattered showers and storms will remain possible during the day on Saturday, with high-res guidance indicating yet another upper level impulse diving southward around the upper ridge. We'll have to watch for the potential of another MCS to develop and move southward through the afternoon. Chance PoPs have been included areawide for now, until higher confidence in placement of the storms can be achieved. 56/GDG && .LONG TERM... (Saturday through Thursday) Issued at 341 AM CDT FRI AUG 11 2023 Saturday through Monday. Broad Mid-level ridging will persist over the Four Corners States while a local maximum will be found over East Texas and much of Louisiana to start the long term forecast period. Heights look to rise further over the local area Sunday through Monday followed by some contraction over the northern portion of the area late Monday into Tuesday. Expect partly cloudy skies with isolated showers and thunderstorms mainly in the afternoon hours. The combination of heat and humidity will result in heat index values remaining below 105 degrees across portions of the far northeastern counties with the central counties exceeding 105 degrees while the higher values will be found across our south and southwest with readings near 110. Tuesday through Thursday. Global guidance solutions have come into better agreement of a closed low over Wisconsin with a longwave trough swinging east over the Mid Mississippi River Valley Region during this time frame. The longwave troughing will move further east closer to the area on Wednesday before a more zonal flow regime returns on Thursday. A surface cold front is progged to push into the northern portion of the forecast area on Tuesday, resulting in scattered showers and storms south and southeast with lower chances across the northern third of the area. With the zonal flow regime aloft, the surface front looks to stall just south of the Interstate 20 corridor on Wednesday and Thursday, resulting in scattered showers and storms each afternoon near and south of the boundary with more isolated activity to the north. Heat index values are expected to exceed 105 degrees on Tuesday across the southern third of the forecast area. Drier air will mix down on Tuesday and persist through Wednesday, resulting in heat index values projected to be below 105 degrees areawide for Wednesday and Thursday. 05 && .AVIATION... (18Z TAFS) Issued at 1025 AM CDT FRI AUG 11 2023 Occasional MVFR stratus conditions have been observed across terminals early this afternoon which should gradually mix out to VFR. SHRA/TSRA activity has also gradually decreased for northern terminals. Have kept mention of TEMPO TSRA for MGM and TOI this afternoon with at least scattered activity expected across southern Alabama before diminishing this evening. Winds will remain light from the west except within thunderstorms, where variable wind gusts will be likely. VFR conditions are expected through the end of the forecast period. 56/GDG && .FIRE WEATHER... Scattered showers and storms will continue today through Saturday with afternoon relative humidity minimums in the 50 percent range. A decrease in shower and thunderstorm activity is forecast Sunday and Monday while heat index readings will continue to exceed 105 degrees during the afternoon hours across much of the area through this time frame. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 73 94 72 / 50 10 40 10 Anniston 91 74 94 73 / 70 10 40 10 Birmingham 92 74 95 75 / 50 10 40 10 Tuscaloosa 93 76 96 75 / 40 20 30 10 Calera 92 74 96 76 / 50 20 40 10 Auburn 90 73 94 75 / 70 20 30 10 Montgomery 96 76 98 77 / 60 30 30 10 Troy 96 76 98 76 / 60 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for the following counties: Barbour-Bibb-Bullock-Dallas-Fayette-Greene-Hale-Lamar- Lowndes-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Sumter- Tuscaloosa-Walker-Winston. && SHORT TERM...56/GDG LONG TERM....05 AVIATION...56/GDG
Hazardous weather outlook, Aug 11, 4:10 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 410 AM CDT Fri Aug 11 2023 ALZ011>015-017>050-121215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 410 AM CDT Fri Aug 11 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 2 out of 5 risk of severe storms for much of central Alabama today through 7 PM this evening. Threats include damaging winds and quarter size hail. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat indices will approach 105 degrees across southern portions of Central Alabama through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed tonight and Friday.
In the hours before
Local storm report, Aug 11, 12:06 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1206 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Flood Nauvoo 33.99N 87.49W
08/11/2023 Walker AL Emergency Mngr
Flooding near Nauvoo.
&&
SerreSpecial weather statement, Aug 11, 12:46 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1246 PM CDT Fri Aug 11 2023
ALZ047-111845-
Lee AL-
1246 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of Lee County through
145 PM CDT...
At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 8 miles northwest of Auburn, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Auburn, Opelika, Notasulga, Waverly, Beauregard, Griffen Mill, Auburn
University, Loachapoka, Robert G. Pitts Airport, Chewacla State Park,
Roxana and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3247 8523 3247 8533 3244 8533 3250 8544
3260 8570 3264 8570 3271 8566 3271 8561
3273 8561 3273 8558 3274 8557 3273 8557
3273 8549 3274 8549 3273 8548 3273 8543
3266 8514
TIME...MOT...LOC 1745Z 291DEG 20KT 3267 8559
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
17/KLAWSSpecial weather statement, Aug 11, 1:09 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
109 PM CDT Fri Aug 11 2023
ALZ025-027>029-036>038-111915-
Tallapoosa AL-Clay AL-Shelby AL-Talladega AL-Coosa AL-Randolph AL-
Chambers AL-
109 PM CDT Fri Aug 11 2023
...Strong thunderstorms will impact portions of southwestern
Randolph, southwestern Talladega, southeastern Shelby, northern
Tallapoosa, northern Chambers, northern Coosa and southern Clay
Counties through 215 PM CDT...
At 108 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Ashland to near
Columbiana. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alexander City, Sylacauga, Columbiana, Wilsonville, Goodwater,
Kellyton, Talladega Springs, Stroud, Stewartville, Weogufka, New
Site, Wadley, Oak Grove, Five Points, Goldville, Bradford, Strickland
Crossroads, Bentleyville, Hatchet and Trammel Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3291 8629 3321 8669 3324 8563 3300 8521
3294 8520
TIME...MOT...LOC 1808Z 302DEG 25KT 3320 8573 3318 8654
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
17/KLAWSLocal storm report, Aug 11, 1:22 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
122 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM Hail 2 SW EW Shell Fisheries 32.66N 85.53W
08/11/2023 E1.00 inch Lee AL Public
Quarter-sized hail report from social media.
Near the intersection on Farmville Road and
Conservation Drive.
&&
SerreLocal storm report, Aug 11, 1:38 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
138 PM CDT Fri Aug 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM Hail 1 NW Auburn 32.63N 85.49W
08/11/2023 E1.00 inch Lee AL Public
Several quarter-sized hail reports from
social media. Occurring near Auburn, AL.
&&
SerreSpecial weather statement, Aug 11, 1:38 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
138 PM CDT Fri Aug 11 2023
ALZ045-047-048-111930-
Lee AL-Macon AL-Russell AL-
138 PM CDT Fri Aug 11 2023
...A strong thunderstorm will impact portions of south central Lee,
southeastern Macon and central Russell Counties through 230 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beauregard, or 9 miles southeast of Auburn, moving southeast at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Society Hill,
Creek Stand, Hatchechubbe, Uchee Creek, Fort Mitchell, Marvyn, Fort
Mitchell Activity Center, Phenix Drag Strip and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3226 8489 3221 8543 3223 8544 3223 8547
3250 8555 3247 8515 3235 8500 3234 8501
3232 8500 3230 8494
TIME...MOT...LOC 1838Z 317DEG 17KT 3248 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 1:22 AM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Aug 11, 2:02 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 118 min |
| Aug 11, 2:09 AM CDT | Special Weather Statement | BMX | Blount, Fayette, Walker | 36 min |
| Aug 11, 2:38 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Aug 11, 2:47 AM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Aug 11, 3:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 47 min |
| Aug 11, 3:22 AM CDT | Special Weather Statement | BMX | Jefferson | 38 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | BMX | Blount, Etowah | 44 min |
| Aug 11, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 52 min |
| Aug 11, 3:47 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 43 min |
| Aug 11, 3:52 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker | 3 hr |
| Aug 11, 3:58 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 24 more | 17 hr |
| Aug 11, 4:11 AM CDT | Special Weather Statement | BMX | Shelby | 49 min |
| Aug 11, 4:24 AM CDT | Special Weather Statement | BMX | St. Clair | 36 min |
| Aug 11, 4:37 AM CDT | Special Weather Statement | BMX | Etowah | 38 min |
| Aug 11, 4:51 AM CDT | Special Weather Statement | BMX | Talladega | 39 min |
| Aug 11, 5:10 AM CDT | Special Weather Statement | BMX | Shelby | 35 min |
| Aug 11, 5:28 AM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | BMX | Talladega | 34 min |
| Aug 11, 6:01 AM CDT | Special Weather Statement | BMX | Randolph | 44 min |
| Aug 11, 6:14 AM CDT | Special Weather Statement | BMX | Clay, Talladega | 46 min |
| Aug 11, 6:37 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 38 min |
| Aug 11, 6:48 AM CDT | Special Weather Statement | BMX | Chambers | 42 min |
| Aug 11, 7:16 AM CDT | Special Weather Statement | BMX | Chambers | 44 min |
| Aug 11, 9:27 AM CDT | Special Weather Statement | BMX | Tallapoosa | 33 min |
| Aug 11, 9:49 AM CDT | Special Weather Statement | BMX | Chambers | 41 min |
| Aug 11, 12:10 PM CDT | Excessive Heat Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 3 days |
| Aug 11, 12:10 PM CDT | Heat Advisory | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 8 more | 62 hr |
| Aug 11, 12:46 PM CDT | Special Weather Statement | BMX | Lee | 59 min |
| Aug 11, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 56 min |
| Aug 11, 1:09 PM CDT | Special Weather Statement | BMX | Coosa | 66 min |
| Aug 11, 1:38 PM CDT | Special Weather Statement | BMX | Russell | 52 min |
| Aug 11, 1:42 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 48 min |
| Aug 11, 1:49 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Tallapoosa | 56 min |
| Aug 11, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 52 min |
| Aug 11, 2:37 PM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
| Aug 11, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 57 min |
| Aug 11, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 32 min |
| Aug 11, 3:33 PM CDT | Special Weather Statement | BMX | Elmore | 42 min |
| Aug 11, 3:47 PM CDT | Special Weather Statement | BMX | Macon | 28 min |
| Aug 11, 4:03 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 42 min |
| Aug 11, 4:19 PM CDT | Special Weather Statement | BMX | Elmore | 26 min |
| Aug 11, 4:40 PM CDT | Special Weather Statement | BMX | Bullock, Montgomery, Pike | 50 min |
| Aug 11, 4:47 PM CDT | Special Weather Statement | BMX | Elmore | 43 min |
| Aug 11, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 12 min |
| Aug 11, 5:33 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
| Aug 11, 5:36 PM CDT | Areal Flood Advisory | BMX | Elmore | 3 hr |
| Aug 11, 5:53 PM CDT | Special Weather Statement | BMX | Walker | 37 min |
| Aug 11, 5:57 PM CDT | Special Weather Statement | BMX | Montgomery | 48 min |
| Aug 11, 6:29 PM CDT | Special Weather Statement | BMX | Clay | 46 min |
| Aug 11, 6:38 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Lowndes | 37 min |
| Aug 11, 6:52 PM CDT | Special Weather Statement | BMX | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.